Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 16, NWS Eureka, CA

February 21, 2014

NWS Eureka, CA issued this small craft advisory at Feb 21, 2014, 4:30 AM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2014, 4:30 AM PST (12:30 UTC)
Expired
Feb 21, 2014, 10:00 AM PST
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

445 
WHUS76 KEKA 211230
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
430 AM PST FRI FEB 21 2014

PZZ455-211800-
/O.NEW.KEKA.SC.Y.0016.140221T1230Z-140221T1800Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
430 AM PST FRI FEB 21 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

* WAVES...AROUND 10 FT AT 13 SECONDS THIS MORNING...SUBSIDING TO
  AROUND 8 FT THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-211800-
/O.EXB.KEKA.SC.Y.0015.000000T0000Z-140221T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
430 AM PST FRI FEB 21 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

* WAVES...AROUND 10 FT AT 13 SECONDS THIS MORNING...SUBSIDING TO
  AROUND 8 FT THIS AFTERNOON.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-475-212030-
/O.CON.KEKA.SC.Y.0015.000000T0000Z-140223T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
430 AM PST FRI FEB 21 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY. 

* WINDS...NORTH 15 TO 25 KT THROUGH SAT NIGHT.

* WAVES...NORTHERLY SHORT PERIOD WAVES OF 7 TO 9 FEET AT 7 
  SECONDS THROUGH SAT NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
649 
WHUS76 KEKA 211714
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
914 AM PST FRI FEB 21 2014

PZZ450-211815-
/O.CON.KEKA.SC.Y.0015.000000T0000Z-140221T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
914 AM PST FRI FEB 21 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM THIS
MORNING...

* WAVES...AROUND 10 FT AT 13 SECONDS THIS MORNING...SUBSIDING TO 
  AROUND 8 FT THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-475-220115-
/O.CON.KEKA.SC.Y.0015.000000T0000Z-140223T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
914 AM PST FRI FEB 21 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM SUNDAY...

* WINDS...NORTH 15 TO 25 KT THROUGH SATURDAY NIGHT.

* WAVES...NORTHERLY SHORT PERIOD WAVES OF 7 TO 9 FEET AT 7 SECONDS
  THROUGH SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-211815-
/O.CON.KEKA.SC.Y.0016.000000T0000Z-140221T1800Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
914 AM PST FRI FEB 21 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM THIS
MORNING...

* WAVES...AROUND 10 FT AT 13 SECONDS THIS MORNING...SUBSIDING TO 
  AROUND 8 FT THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA
146 
WHUS76 KEKA 211756
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
956 AM PST FRI FEB 21 2014

PZZ450-211900-
/O.EXP.KEKA.SC.Y.0015.000000T0000Z-140221T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
956 AM PST FRI FEB 21 2014

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM THIS MORNING...

$$

PZZ455-211900-
/O.EXP.KEKA.SC.Y.0016.000000T0000Z-140221T1800Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
956 AM PST FRI FEB 21 2014

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM THIS MORNING...

$$

PZZ470-475-220200-
/O.CON.KEKA.SC.Y.0015.000000T0000Z-140223T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
956 AM PST FRI FEB 21 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM SUNDAY...

* WINDS...NORTH 15 TO 25 KT THROUGH SATURDAY NIGHT.

* WAVES...NORTHERLY SHORT PERIOD WAVES OF 7 TO 9 FEET AT 7 
  SECONDS THROUGH SATURDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 21, 3:38 AM PST, 52 minutes earlier.

Area forecast discussion, Feb 21, 3:38 AM PST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
338 AM PST FRI FEB 21 2014

.SYNOPSIS...HIGH PRESSURE BUILDING OVER THE REGION WILL BRING WARMER
TEMPERATURES AND DRIER CONDITIONS TO NORTHWEST CALIFORNIA THIS
WEEKEND.
&&

.DISCUSSION...UPPER LEVEL RIDGE BUILDING OVER THE E PAC WILL
RESULT IN DRY WX AND WARMER TEMPS THIS WEEKEND. SAT IMAGERY AND
SFC OBS SHOW SOME STRATUS/FG ALONG THE COAST AND INLAND VALLEYS
EARLY THIS MORNING. THESE LOW CLOUDS WILL DISSIPATE BY MID MORNING
WITH MOSTLY CLEAR SKIES PREVAILING ACROSS THE REGION THIS
AFTERNOON. AS THE UPPER RIDGE SHIFTS TOWARDS THE COAST THIS
WEEKEND...THE OFFSHORE GRADIENT WILL INCREASE INHIBITING FG
FORMATION ALONG THE COAST. THIS WEAK OFFSHORE PATTERN WILL ALSO
RESULT IN WARMING TEMPS ACROSS THE INTERIOR WHILE COASTAL TEMPS
WILL BE TRICKY. GIVEN THE WEAK FLOW KEPT TEMPS AROUND MOS...BUT
WOULD NOT BE SURPRISED IF COASTAL TEMPS ROSE INTO THE LOW TO MID
60S. UPPER RIDGE WILL SLOWLY PUSH E THROUGH EARLY NEXT WEEK AS A
LONG WAVE TROUGH DEEPENS OVER THE E PAC. UPPER RIDGE WILL SHIFT E
AND UPPER TROUGH WILL BEGIN TO DOMINATE WX PATTERN BY MID WEEK
WITH COOLER AND WETTER WX EXPECTED INTO NEXT WEEKEND.
&&

.AVIATION...OFFSHORE WIND FLOW WILL KEEP FOG AND LOW CLDS ALG THE
CST PATCHY THIS MORNING. INLAND...FOG AND LOW CLD WAS MORE EXTENSIVE
BUT SHOULD MIX OUT THIS AFTERNOON WITH HEATING AND MIXING. EXCEPT
FOR PATCHY FG AND LOW CLD AGAIN TNGT...VFR CONDS WL CONT TO PREVAIL
AS OFFSHORE FLOW RESUMES.
&&

.MARINE...LIGHT TO MODERATE N WINDS WILL CONTINUE THRU SAT AS HI
PRES BUILDS TO OUR N. THE NLY WINDS WILL GENERATE SHORT PERIOD
WAVES WHICH SHOULD DOMINATE THE SEA STATE SPECTRUM THROUGH SAT.
THE COMBINATION OF WINDS AND SHORT PERIOD SEAS WILL RESULT IN
SMALL CRAFT ADVISORY CONDS TODAY THROUGH SAT...MAINLY OVER THE
OUTER WATERS. SEAS HAVE BEEN HOVERING AROUND 10 FT AT 13 SECONDS
AT BUOYS 27 AND 14 AND CDIP BUOY 244 THROUGH MOST THE NIGHT. THE
ADVISORY MAY NEED TO BE EXPANDED TO INNER WATERS IF SEAS CONT AT
THIS LEVEL TODAY.

THE N WINDS WILL EASE ON SUNDAY AND SHIFT AROUND TO THE S BY SUN
NGT AS A LOW PRES SYSTEM BREAKS DOWN THE OFFSHORE RIDGE. LOW PRES
SHOULD GRADUALLY BURROW TOWARD THE COAST THROUGH MID NEXT WEEK
RESULTING IN MOD TO STG ELY AND SE WINDS AROUND MID WK AS A FNTL
BDRY APPROACHES THE CST.
&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY UNTIL 3 AM PST SUNDAY PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Feb 21, 4:25 AM PST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
425 AM PST FRI FEB 21 2014

CAZ001>004-076-221230-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
425 AM PST FRI FEB 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.